Skip to main content
Log in

Notes on Nontrivial Multiple Periodic Solutions for Second-Order Discrete Hamiltonian System

  • Published:
Bulletin of the Malaysian Mathematical Sciences Society Aims and scope Submit manuscript


We obtain new existence of multiple nontrivial M-periodic solutions for a class of second-order discrete Hamiltonian system with the force F(tx) being neither supquadratic nor subquadratic growth in x. Moreover, we exhibit four instructive examples to illustrate our results.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others


  1. Ambrosetti, A., Rabinowitz, P.H.: Dual variational methods in critical point theory and applications. J. Funct. Anal. 14(4), 349–381 (1973)

    Article  MathSciNet  Google Scholar 

  2. Brézis, H., Coron, J.M., Nirenberg, L.: Free vibrations for a nonlinear wave equation and a theorem of P. Rabinowitz. Commun. Pure Appl. Math. 33(5), 667–684 (1980)

    Article  MathSciNet  Google Scholar 

  3. Chang, K.C.: Infinite Dimensional Morse Theory and Multiple Solution Problems. Birkhäuser, Boston (1993)

    Book  Google Scholar 

  4. Chen, P., Tang, X.H.: Existence of infinitely many homoclinic orbits for fourth-order difference systems containing both advance and retardation. Appl. Math. Comput. 217(9), 4408–4415 (2011)

    MathSciNet  MATH  Google Scholar 

  5. Cheng, S.S.: Partial Difference Equations. Taylor and Francis Group, London (2003)

    Book  Google Scholar 

  6. Ding, L., Wei, J.L.: Notes on multiple periodic solutions for second-order discrete Hamiltonian system. Dyn. Syst. 32(4), 544–552 (2017)

    Article  MathSciNet  Google Scholar 

  7. Guo, Z.M., Yu, J.S.: The existence of periodic and subharmonic solutions for second-order suplinear difference equations. Sci. China Math. 46(4), 506–515 (2003)

    Article  Google Scholar 

  8. Guo, Z.M., Yu, J.S.: The existence of periodic and subharmonic solutions of subquadratic second order difference equations. J. Lond. Math. Soc. 68(2), 419–430 (2003)

    Article  MathSciNet  Google Scholar 

  9. Guo, Z.M., Yu, J.S.: Periodic and subharmonic solutions for superquadratic discrete Hamiltonian systems. Nonlinear Anal.-Theor. 55(7–8), 969–983 (2003)

    Article  MathSciNet  Google Scholar 

  10. Pucci, P., Serrin, J.: Extensions of the mountain pass theorem. J. Funct. Anal. 59(2), 185–210 (1984)

    Article  MathSciNet  Google Scholar 

  11. Pucci, P., Serrin, J.: A mountain pass theorem. J. Differ. Equ. 60(1), 142–149 (1985)

    Article  MathSciNet  Google Scholar 

  12. Qi, G.J.: Extension of mountain pass lemma. Chin. Sci. Bull. 32, 798–801 (1987)

    Article  MathSciNet  Google Scholar 

  13. Rabinowitz, P.H.: Minimax Methods in Critical Point Theory with Applications to Differential Equations, vol. 65. AMS, Providence (1986)

    Book  Google Scholar 

  14. Schwartz, L.: Cours \(\text{d}^{,}\)analyse. Hermann, Paris (1991–1994)

  15. Tang, X.H., Zhang, X.Y.: Periodic solutions for second-order discrete Hamiltonian systems. J. Differ. Equ. Appl. 17(10), 1413–1430 (2011)

    Article  MathSciNet  Google Scholar 

  16. Tao, Z.L., Tang, C.L.: Periodic and subharmonic solutions of second-order Hamiltonian systems. J. Math. Anal. Appl. 293(2), 435–445 (2004)

    Article  MathSciNet  Google Scholar 

  17. Willem, M.: Minimax Theorems. Birkhäuser, Boston (1996)

    Book  Google Scholar 

  18. Xue, Y.F., Tang, C.L.: Existence of a periodic solution for subquadratic second-order discrete Hamiltonian system. Nonlinear Anal.-Theor. 67(7), 2072–2080 (2007)

    Article  MathSciNet  Google Scholar 

  19. Xue, Y.F., Tang, C.L.: Multiple periodic solutions for superquadratic second-order discrete Hamiltonian systems. Appl. Math. Comput. 196(2), 494–500 (2008)

    MathSciNet  MATH  Google Scholar 

  20. Zhou, Z., Yu, J.S., Guo, Z.M.: Periodic solutions of higher-dimensional discrete systems. Proc. R. Soc. Edinb.-A 134(5), 1013–1022 (2004)

    Article  MathSciNet  Google Scholar 

Download references


The authors express their sincere gratitude to professor Zhang Shiqing for his helpful suggestions. The first author is partially supported by the research funding project of Guizhou Minzu University (GZMU[2019]QN04) and National Science Foundations of China (116712787, 11661021, 11861021). The second author is partially supported by National Science Foundation of China (11501577).

Author information

Authors and Affiliations


Corresponding author

Correspondence to Jinlong Wei.

Additional information

Communicated by Shangjiang Guo.

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Ding, L., Wei, J. Notes on Nontrivial Multiple Periodic Solutions for Second-Order Discrete Hamiltonian System. Bull. Malays. Math. Sci. Soc. 43, 4393–4409 (2020).

Download citation

  • Received:

  • Revised:

  • Published:

  • Issue Date:

  • DOI:


Mathematics Subject Classification